Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Raltegravir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Isentress (Raltegravir, MK-0518)

ral-TEG-ra-vir Brand Name: Isentress Other Name(s): RAL, raltegravir potassium Drug Class: Integrase Inhibitors Approved Use: Treatment of HIV Infection WARNING: Raltegravir can cause serious, life-threatening side effects. These include skin reactions, allergic reactions, and liver problems. Stop taking raltegravir and contact your health care provider right away if you develop a rash with any of the following symptoms: ...
Ask the Experts

Valtrex and Raltegravir/Truvada

beginning stages of an outbreak now and I wonder if it is OK to take Valtrex for 3 days like I normally do. I currently am on Raltegravir and Truvada. I have only been on medication for two months which is why this is the first time this has come...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It is usually safe to take Valtrex with raltegravir/Truvada-risk for interactions is low. KH... Read more »

Urgent! I am running out of ISENTRESS (raltegravir) - options what to do

Hi. I have been on Truvada and Raltegravir for almost 2 years now. I had to leave the UK for 2.5 weeks urgently and I did not have enough Raltegravir to cover all my stay... abroad. I am running out of Raltegravir on the 4th of May and I am not back...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hi and thanks for posting.I'd recommend taking both the Truvada and Isentress (raltegravir) until you run out of the Iater. It's far better to interrupt all HIV medications simultaneously for a few days and then... Read more »

Raltegravir and Tenofovir + should I be aware that this can mean "Rhabdomyolisis + Kidney Damage"?

Efavirenz (dizziness, attention deficit and headaches). So, my doctor proposed that it would be interesting to change Efavirenz to Raltegravir.My biggest fears about drug side effects are lipoatrophy and kidney damage.I know that Raltegravir is...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
effects from efavirenz and have an undetectable HIV level with no history of drug resistance --then switching the efavirenz to raltegravir is usually a good option. Risk for additive muscle, kidney, fat problems from using the raltegravir with the... Read more »

Raltegravir Resistance

virus, my first medications were truvada and kaletra, unfortunately I developed resistance to both and my doctor decided to add raltegravir to my meds one year ago. The trouble is that my viral load since january is going up and apparently...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
mutations present affect etravirine and darunavir, and I agree you need to know whether the virus has developed resistance to raltegravir or not. I would want to know that before stopping it. Maraviroc would require a tropism assay to determine... Read more »
Connect With Others

Take Raltegravir? Have Herpes?

Posted by peterorgers
I don't have hiv, however I do have genital herpes. Those with just genital herpes do not have access to any drugs currently that are strong enough to completely repress the disease. Many in the genital herpes community are getting exciting that... Read more »

Those taking, Raltegravir, Truvada & Atazanavir

Posted by sweetvanilla27, 1 Reply
I am wanting to hear from anyone who have experienced taking Raltegravir, Truvada & Atazanavir and how you have got on with the meds?

I first started taking meds in May this year I was put on Truvda and Sustiva first, and was taken off them due... Read more »

raltegravir questions please help me out here

Posted by themushroom, 2 Replies
I am currently infected with a virus in the HIV family It is called Xenotropic murine leukemia virus related virus (XMRV) and is responsible for my HIV like illness and symptoms (chronic oral thrush shingles ect) It is a retro virus that... Read more »

anal problems....

Posted by erik1964
I have been on hiv medication for more than 10 years now, I noticed that Viramune gives me no anal pleasure any more (but also did Darunavir). Because of the side effects I don't have lots of choices for therapy. Now I am on Truvada (really good... Read more »